MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD SSK PSC TIB BRG 10X71/75; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD SSK PSC TIB BRG 10X71/75; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 141490 - offset tib tray adaptor - 752210; 184764 - series a pat std - 674220; cp113125 - vngd ti fem ssk - 486890; 141658 - bmt splined knee stm - 082360; 141483- biomet offset tibial tray - 154000; 141616 - bmt splined knee stem - 901020; 110035368 - biomet bc r 1x40 us - 743cah1407; 110035368 - biomet bc r 1x40 us - 826aac2203.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00141, 0001825034-2022-00143, 0001825034-2022-00144, 0001825034-2022-00145, 0001825034-2022-00147.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery approximately 2.5 years post implantation due to pain, loosening, metal debris, and limited mobility.During the revision, blackened synovium with metal debris was noted.The femur, tibia, tibia adapter, stems, and bearing were exchanged without complications.The patella remained intact.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review found patient presented with left knee pain.X-ray review found loosening.During the revision procedure blackened synovium was found in the joint space due to metal debris.The tibial tray was loose with motion between the tray and the morse taper for the stem (disassociation would have occurred between the offset adapter and stem).X-rays were provided and reviewed by a health care professional.Review found possible metallosis noted within the posterior joint space.Overall fit and alignment of the implants is appropriate.Normal bone quality.No signs of radiolucency.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VNGD SSK PSC TIB BRG 10X71/75
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13400669
Report Number0001825034-2022-00146
Device Sequence Number1716099
Product Code JWH
UDI-Device Identifier00880304441149
UDI-Public(01)00880304441149(17)220414(10)740600
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Model NumberN/A
Device Catalogue Number183880
Device Lot Number740600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight95 KG